Strattera and ritalin together

Common Questions and Answers about Strattera and ritalin together

strattera

The first semester I took strattera and Adderall I earned a 3.87 gpa when I'd been at or below a 3.0. though I was in connection with one of the practitioners that worked on the clinical trials she was willing to use the combination which some others have express concern about the mix out of their lack of fimilarity with the drugs but what can you expect from Indian health services...
my son is 8 yrs old and on adderall prozac strattera trazodone and has a overactive thyroid problem and hand tremors should he be on theses meds .
I told my psychiatrist my situation and asked to be put on Strattera. It has had a marginal effect overall; we've slowly moved up the doses to the current 80mg. I understand that this is still only a moderate dose for this medication, but my hope for it having any lasting effect has faded. I barely passed through my first semester and immediately see trouble coming in this one.
5ml pm daily and this helps,but this is still what we are facing, even with meds. We have also tried clonidine, Strattera, Zoloft and Ritalin, with the results being none or being even more activated. I have taken behavior management classes, he has been in therapy for his AS for several years, I have researched extensively online and attempted to implement every strategy I have come across, to no avail. I am exhausted physically and mentally and do not know where to turn.
he is now on ritalin 5mg twice daily but he still has tantrums daily and is aggressive with everyone. Strattera was tried but it did not work and ritalin was resumed. Any suggestions?
Rather small doses of stimulant medication have been found to be useful in conjuction with Strattera. A possible route to go would be to increase the Strattera dose and decrease the Adderall XR dose. It often makes sense to exhaust the various options with medications a child is currently on vs changing the medications.
She is bound and determined that he's adhd when I know he's not and he doesn't do these tantrums at home because I never say those trigger words. All of the kids in our schools are selling adderal and ritalin for $3-$5 each and it's become a real problem in our schools. Well anyway here are the list of bipolar symptoms for children. The symptoms in adults are different.
Yes, the medications you mention can be taken simultaneously. Strattera is not like the Ritalin he was taking previously. Strattera is a non-stimulant medication and an alternative to the standard stimulant medications generally employed to treat symptoms of ADHD. It targets the neurotransmitter called norepinephrine. You may find that the Ritalin, particularly since he was taking a short-acting preparation several times daily, was contributing to his mood problems.
My daughter was on Ritalin LA for a few years and took clonodine for sleeping. I don't know how I would have ever lived without it!! Once she takes it, she is normally asleep within 45 minutes and sleeps good through the night. ALTHOUGH, we just took her off the ritalin as I believed it was causing alot of her anxiety problems. She has severe separation anxiety - still sleeping with me at night (she's 11!
Wow - this one is difficult. As Sandman2 said, it does take a long time for various medications to "work together" in the correct dose and correct timing. I believe the term used is "cocktail". Our neighbour's daughter suffers from Bi-polar and it was about two years before the correct "cocktail" was discovered. Today, she is doing well and rarely has any setbacks.
I am now taking adderall only--it helps the ADHD but not perfectly and not fully. I'm still struggling with the anxiety and OCD. It also feels like adderall is a "force-fix" for the focusing but this is probably due to its characteristic of being a stimulant.
I've recently gone back on to my add med (Adderall - I Hated Ritalin and Concerta (concerta is just extended release Ritalin) - I'm also taking Xanax w/Ambien at night. I've been on these meds for awhile and have had no issue with them. That said - they both are extremely addictive. Amphetamine's are easier for WD's, but harder on the body if not used as perscribed. Benzo(whatevers), are easier on your body (as long as used as perscribed) but have worse WD's than opiate's.
Taking Ritalin with hep c may not be the safest suggestion...it is addictive and it is a speed so it has heart attack problems associated with it...and so can the hep c treatment... but the real reason i think it shouldn't be used with liver patients is because, it has been shown in mice, to cause hepatoblastomas, (liver tumors and liver cancer) ...and many folks/drs may not know this... but, i'd be real careful about the ritalin because it's been linked to liver cancer in mice...
My son was initially on the typical ADHD meds - Concerta (Ritalin) then Strattera. Really bad explosivity, then what looked like a psychotic break. Risperdal was introduced first, then he was taken off Strattera all together and Seroquel was added. I was terrified of the meds they prescribed, the first RX for those I handed over the counter to the pharmacist I felt like I was at the bottom of a deep dark hole, and all I could do was sob.
It also caused some minor and fleeting chest discomfort--but much less than Ritalin. However it caused my heart to really race and beat hard (at around 5 mg) in addition to insomnia. Like Ritalin, it also worked very well for my symptoms. Next I tried Strattera which did not worked and only caused side effects (80 mg/dy).
) they gave me a battery of tests (which of course i studied for...) and i passed - i had mild ADD, but they would only prescribe me strattera and said that i needed to go to a non student health doc (psychiatrist) if i felt i needed something stronger.
I have learned over the years when to give his next dose before this happens but sometimes you cannot always be their and have to rely on other and hope for the best. He on Strattera which has helped tremendously for his OCD and Anxietly. He is on 40 mg of Strattera a day and 90 mg of Ritalin. We have tried the 12 hour ones (Concerta, Adderrell) We have been told he has a very high metobalism which is why his dose is so high and I can regulate the slow and fast release ritalin for him.
Thanks much for the info, Dr. Hagen--very interesting idea. I looked at a few sites on convergence insufficiency after reading your post and I do see some familiar things, though not everything. Eyestrain per se isn't a problem for me unless I've been working like 16 hours (I'm a copyeditor, looking mostly straight ahead at the computer, for which I don't need glasses and which doesn't cause the ghosting).
Stratterra is not used to help him sleep. I took strattera and I had rapid heartbeat, tics and extremely tired and I am 33 years old. I would do some research on the two drugs being used together. Strattera is a dangerous med. and can cause many problems and the doctor should definetely know that Vyvanse is not prescribed for children under 6. Be careful as to what they tell you is right for your son.
Recently I brought him to a psychiatrist and he diagnosed him as ADHD and prescribed him strattera. I am having mixed feelings now as my mom, a psychologist, says that he is very well-behaved when I am not around, it's like he's afraid to lose me after the lost of his dad and just acting up or demanding my constant attention when he's with me. I thought an ADHD child would be hard to control regardless of who is around or not around?
I took him off the meds for the summer but never put 2 and 2 together. 3 Days before school started this year I started him back on his meds (same dose) 2 or 3 weeks on the meds he started the eye blinking. I took him off the meds immediatly after speaking with his dr. I seem to notice the tics more often when he is in sports or under stress. The tics did go away but as I said when he is under stress they seem to come back. I am praying they go away.
Strattera is the first and only NON-STIMULANT medication approved by the US Food and Drug Administration to treat ADHD. It has rare and less side affects than his stepfather’s asthma medication. And yes they are looking into a more natural approach to treating his chronic asthma; its just finding one that works because sometimes it can take a long time to find a natural fix because every case is different and everyone reacts or respond differently to everything.
My biggest problems now are the DAILY achiness and dizziness (though the “fog”/concentration problem is solved by Strattera and the achiness is controlled by over-the-counter pills) and now also the slowness and quick fatigue in my legs when I walk continuously more than two or three blocks. I am losing weight slowly and am sure that will help, but I don’t think that is the fundamental cause of my walking slowdown, because I have been about 50 lbs. overweight most of the time since my twenties.
He tried Ritalin, wouldn't eat and his behavior at school didn't change. He is now on Strattera and still, no change at school' He is very bright, acheiving high scores when he tries. At home the boy is a mess. He only wants to play his video/wii/dsi games. He has a major problem transitioning from these activites to anything else. He screams, is violent, nasty, rude and generally horrible. If he likes the way things are going he is great. A funny, charming boy. If not, watch out.
im starting to worry because I am on 20 mgs 2x's a day for a total of 40 mgs per day! and 300mgs of Welbutrin and 100 of Strattera(for adult attention disorder)is anyone else on that much? and if so how were the withdrawals?!
MedHelp Health Answers